Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS Grand Rapids, MI

March 13, 2021

NWS Grand Rapids, MI issued this small craft advisory at Mar 13, 2021, 2:58 PM EST. It took effect at Mar 14, 2021, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2021, 2:58 PM EST (19:58 UTC)
In effect from
Mar 14, 2021, 8:00 AM EDT
Expired
Mar 14, 2021, 8:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

298 
WHUS73 KGRR 131958
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
258 PM EST Sat Mar 13 2021

LMZ844>849-140400-
/O.NEW.KGRR.SC.Y.0023.210314T1200Z-210315T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
258 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

* WHAT...North winds to 30 knots and waves 3 to 5 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  be over northern sections first than slowly progress southward
  through the afternoon. The largest waves will be well off shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
3 follow-up statements
578 
WHUS73 KGRR 140205
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
905 PM EST Sat Mar 13 2021

LMZ844>849-141100-
/O.CON.KGRR.SC.Y.0023.210314T1200Z-210315T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
905 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SUNDAY...

* WHAT...North winds to 30 knots and waves 3 to 5 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong winds and large waves will first
  start north of Whitehall in the morning, then progress 
  southward through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
543 
WHUS73 KGRR 141315
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
915 AM EDT Sun Mar 14 2021

LMZ844>849-142115-
/O.CON.KGRR.SC.Y.0023.000000T0000Z-210315T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
915 AM EDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds to 30 knots and waves 3 to 5 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
334 
WHUS73 KGRR 141827
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
227 PM EDT Sun Mar 14 2021

LMZ844>849-150000-
/O.CON.KGRR.SC.Y.0023.000000T0000Z-210315T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
227 PM EDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds to 30 knots and waves 3 to 5 feet expected
  into early this evening. 

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 12:28 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 13, 12:28 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1228 PM EST Sat Mar 13 2021

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 250 AM EST Sat Mar 13 2021

- Two Low pressure centers brings chances for precip next week

&&

.DISCUSSION...(Today through next Friday)
Issued at 250 AM EST Sat Mar 13 2021

There are two low pressure areas to watch next week. The first is
forecast to weaken as it approaches from the southwest on Monday
with a wintry mix possible Monday morning across the southwest
forecast area. This area of mixed precipitation spreads north and
weakens by Tuesday as the low occludes and dry air continues to
feed into Lower Michigan on easterly flow. This is a favorable
synoptic setup for freezing rain so we will have to monitor that
potential as we get closer to the event. P-type may still mostly
snow across the northern half of the forecast area where model
soundings show thermal profiles below freezing through the column.

A second low forms over the Southern Plains quickly in the wake
of the first one, and tracks northeast. There is a lot of spread
in the track of the low. The blended forecast weighted toward the
GFS, has shown a northward trend with the low and POPs are now
higher than yesterday across Lower Michigan. P-type is once again
an issue. Most of the model guidance shows a high centered to the
north or northwest as a source of cold air, so snow or mixed
precip is possible for Thursday into Friday. The storm moves east
by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1228 PM EST Sat Mar 13 2021

Skies remain mostly clear this afternoon with little concerns to
aviation. Winds are primarily from the west this afternoon, and
will shift northerly tonight into Sunday morning. Overall, expect
VFR conditions to persist through the period.

&&

.MARINE...
Issued at 250 AM EST Sat Mar 13 2021

Winds and waves will increase by Sunday and a Small Craft
Advisory may be needed. Then waves should decrease as winds go
offshore on Monday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Thielke
MARINE...Ostuno
Hazardous weather outlook, Mar 13, 3:03 AM EST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
303 AM EST Sat Mar 13 2021

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
140815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake-
Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-
Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-
Van Buren-Kalamazoo-Calhoun-Jackson-
303 AM EST Sat Mar 13 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.